It is currently Thu Aug 17, 2017 11:50 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Dec 06, 2011 9:12 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Jul 28, 2011 7:36 pm
Posts: 18
Ok, so I'm not even sure if this even counts as a relapse. I suppose some people will think so and that's ok. I know I screwed up either way. So what happened was my prescription got stolen and I know exactly who did it and believe me I will never allow it to happen again. I have been on Suboxone/Subutex for 3 years and have never had a slip until now. I really, really did NOT want to call my doctor, it was 10 days until I was due for a refill. The doctor and program I am in is really strict and I signed a contract stating under no circumstances would they issue early refills due to pills being lost, stolen, spilled down the sink, etc. and that may even result in termination from the program. So I was freaking out and started having w/d after about 24 hrs w/ no sub. I called someone I know who still uses and bought some fentanyl patches and opana. The only reason I did this was to stay out of withdrawal, be able to work, take care of my kids, and function. I was just sick about it and not looking to get high at all. I realize I could have taken the drastic measure of calling the police, reporting the stolen pills and then calling the doctor but it was a family member from my husbands side, his parents don't even know I'm on Suboxone for addiction and the whole family and when I mentioned calling the cops my husband was NOT ok with that. He did confront this person and of course she denied stealing them. So anyways, I had to wear 2 75 mcg patches changing them every 2 days just to stay well enough to function and believe me it was not fun, I hated how I felt I was still having w/d symptoms and I was literally counting down the hours until I got my prescription yesterday. I didn't take the patches off until Sunday night, thinking that would be enough time and they usually don't call in my script until the afternoons so yesterday morning I took 40 mg of that Opana because I had to work and I had woke up with w/d symptoms. I felt OK through the day but by 5 pm I was yawning, barely able to move, achy, very fatigued, all the classic w/d symptoms. I picked up my prescription and of course immediately took 8 mg (my usual daily dose is 12). OMG I got precipitated withdrawal, it was terrible! I felt like I wanted to literally rip my skin off or run far, far, away from myself. It was a nightmare. Fortunately the worst of it only lasted about an hour, I took my other 4 mg then went to sleep for the night. I actually slept well but today feel so crappy after dosing. I do not feel well at all, very tired, not really any w/d symptoms except the fatigue. I just want to feel normal like before. I am worried I won't and that after this the suboxone is not going to work like it was before. Maybe I just need to let the other drugs completely get out of my system. I guess I had hoped that I would feel the same way I did when I first inducted on sub but I don't at all :( Any thoughts, advice?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 10:15 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I'm really sorry to hear of your situation. It's enough to make us all think of what we would do.

Whether or not it's a relapse, is really up to you to decide. We each have our own ideas for what constitutes a relapse, a slip, a lapse.

If you wanna find out for yourself, carefully look back over the situation. Assess whether you could have found Suboxone instead of a full-agonist. Would you have been able to get another script from your doctor without going to the police? Really look back. Was a part of you looking forward to getting a full-agonist the moment your script was stolen? Did you explore every possible avenue to get Suboxone?

Regardless of whether or not you took an easy path, I still think you handled the situation really well. A lot better than I probably would have!

Congratulations for your honesty chaotic.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 10:30 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Sep 20, 2011 9:31 pm
Posts: 182
I totally agree with Tear
I believe alot of us would have done what we had to do so we would not withdraw. I know speaking for me I would have, I'm a baby do not want to hurt at all if I don't have to. The subs should work the same in a few days. Thanks for being honest and moving farward on your recovery.
Good Luck
Mel :wink:

_________________
Dreams are only Dreams unless you persue them


Top
 Profile  
 
Our Sponsors
 Post subject: labels
PostPosted: Tue Dec 06, 2011 11:00 pm 
Offline
Super Poster
Super Poster

Joined: Tue Oct 19, 2010 11:22 pm
Posts: 101
Does it really matter what you call it? I'd call it a "lesson". You are now smarter, stronger, and motivated.
Jimmy


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 06, 2011 11:23 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu Jul 28, 2011 7:36 pm
Posts: 18
True. I would have bought subs off the street over the other stuff any day but I don't know anybody that gets them around here there's not even 1 sub doctor here where I live, I have to go out of town. I never even liked Fentanyl in the past anyways, I had 2 opana left and thew them away. I guess my biggest problem is how I feel physically now, just wore out and kinda depressed. I agonized over it and wanted to call the doctor every day but didn't want to risk getting kicked out of the program. It's done and over thank God.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 07, 2011 9:02 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'd say what you're feeling physically is the leftover effects of the P/W. You should feel better in a day or two. Give it time.

Ease up on yourself. We intend to do everything in our recovery/remission perfectly. But sometimes life/reality gets in the way. And ideally we can be 100% honest with our doctors, but some of them are so rigid, that we aren't even able to stumble in our recovery without them terminating us from the program. That's not helpful to someone trying to get better. You did what you felt you needed to do. And like was said above, only you can decide whether to call this a relapse or not - that's up to you. No one else can judge YOUR recovery/remission but you.

Take care of yourself.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 07, 2011 9:42 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I think you did really well chaotic. Like Jimmy said, there's a lesson. Have a backup plan. We all really should have a plan for such a scenario.

What would I do ? if something happened, a manufacturing / materials shortage, medicine shortages, lack of prescribing doctors, lack of coverage, war, or some politician wanted to make Suboxone illegal. The rug would really be pulled out from under me. I know it's unlikely, but I think it's smart to consider what we each would do if we couldn't source Suboxone if something came out of left-field, like it did for you.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group